MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM

KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Model Number 26006M
Medical Device Problem Codes Fire (1245); Flare or Flash (2942)
Health Effect - Clinical Codes Bowel Burn (1756); Burn(s) (1757)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts were made to obtain more information and to have reported device return for evaluation; however, the reporter has not responded to the requests at the time of this report.If the reported device will be returned or the evaluation is completed, a supplemental report would be made to the fda.This complaint will be tracked and trended.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the unipolar high frequency cord sparked and caught fire during the surgery.While using the electrode to cauterize, the center area of the cord sparked and caught surgical drape and arm cradle foam padding on fire.A small amount of water was used to extinguish the fire.The patient sustained a burn on he inner left forearm and also several spots on the left side of abdomen.
 
Additional Manufacturer Narrative
Changes made from the initial report: updated section d9 to no.Per investigation by the manufacturing site: it was reported that the unipolar high frequency cord sparked and caught fire during the surgery.While using the electrode to cauterize, the center area of the cord sparked and caught surgical drape and arm cradle foam padding on fire.The patient sustained a burn ont he inner left forearm and also several spots on the left side of abdomen.Most probable root cause: this issue occurs if the cable is used over its intended lifetime.Due to external influences/forces, the electrical resistance increases, and the cable becomes hot or burns.According to the ifu, this issue could happen in given circumstances.Based on the given facts we set the root cause to wearing.This event is filed under internal complaint id (b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave.
el segundo, CA 90245
MDR Report Key19085265
Report Number9610617-2024-00097
Device Sequence Number12675394
Product Code GEI
UDI-Device Identifier04048551090916
UDI-Public04048551090916
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26006M
Device Catalogue Number26006M
Device Lot NumberWZ01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale
Patient RaceWhite